Illinois, 2010

Tornadoes and Flash Flooding in Illinois, June 21 to 22, 2010

June 21 to 22, 2010 · NWS ILX · 23 events in 8 counties and zones

A nearly stationary, west to east oriented, frontal boundary wobbled north and south across northern and central Illinois during the afternoon hours of the 21st into the early morning hours of the 22nd. The movement of the front was largely modulated by outflows from various thunderstorm complexes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.7 million
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A nearly stationary, west to east oriented, frontal boundary wobbled north and south across northern and central Illinois during the afternoon hours of the 21st into the early morning hours of the 22nd. The movement of the front was largely modulated by outflows from various thunderstorm complexes. A few of these storm complexes developed over or moved across central Illinois. One complex produced two weak tornadoes and several funnel clouds as it developed over east central Illinois during the early evening. Other storms produced damaging wind gusts, heavy rainfall, and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 21, 2:08 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 21, 2:08 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT MON JUN 21 2010

.DISCUSSION...
ISSUED 308 PM CDT MON JUN 21 2010

UPDATED TO CHANGE COORDINATION LINE...DROPPING FLASH FLOOD WATCH
THIS EVENING AND ADDING HEAT ADVISORY TUESDAY AFTERNOON.

LATEST SURFACE ANALYSIS HAD A STATIONARY FRONTAL BOUNDARY EXTENDING
ROUGHLY WEST TO EAST ACROSS CENTRAL ILLINOIS. NUMEROUS CONVECTIVE
OUTFLOW BOUNDARIES ARE ALSO EVIDENT...BUT THE MOST NOTABLE BOUNDARY
CURVES FROM AROUND KIRKSVILLE MO...THROUGH THE ST LOUIS METRO
AREA...TO THE VICINITY OF LAWRENCEVILLE IL. THE OVERALL WEATHER
PATTERN WILL NOT CHANGE MUCH OVER THE REGION THROUGH WEDNESDAY...
WITH PRIMARY FORECAST CONCERNS CONTINUING TO REVOLVE AROUND
SHOWER/THUNDERSTORM CHANCES AND HOW HOT IT WILL GET.

12Z MODELS IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE FLOW
PATTERN TO IMPACT THE FORECAST AREA THROUGH MIDWEEK. NAMELY...
TROFFING OVER THE WESTERN U.S. WITH FLAT RIDGING IN THE EAST. SHORT
WAVES OR CONVECTIVELY INDUCED VORTICITY MAXES RIDING THROUGH THE
FLAT RIDGE WILL HELP PRODUCE PERIODS OF SHOWERS/STORMS. HOWEVER...
NOT SURPRISINGLY...THE MODELS DO NOT REALLY AGREE ON WHEN/WHERE
THESE SMALL SCALE IMPULSES WILL OCCUR. MOST OF THE MODELS CONTINUE
TO SHOW OCCASIONAL SIGNS OF CONVECTIVE FEEDBACK...SO USING ANY
EXPLICIT MODEL SOLUTION REMAINS A DUBIOUS FORECAST. WITH THIS IN
MIND...HAVE TENDED TO FOLLOW A BLENDED/ENSEMBLE SOLUTION BUT
INCLUDED EXTRAPOLATION/CONCEPTUAL MODELS IN THE VERY NEAR TERM.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...AS STATED ABOVE...THE
UPPER/SURFACE PATTERN WILL CHANGE LITTLE THROUGH THE PERIOD. A MCV
IS CURRENTLY TAKING AIM ON WEST CENTRAL ILLINOIS AND THIS WAVE
SHOULD HELP TO DRIVE THE BULK OF THE AFTERNOON/EVENING CONVECTION AS
IT TRACKS EAST THROUGH THE FORECAST AREA. STRONG INSTABILITY...CAPE
VALUES GREATER THAN 3000 J/KG SOUTH OF THE FRONTAL BOUNDARY...AND
RESPECTABLE SHEAR...0-6KM BULK SHEAR OF 35-40KTS...SUPPORTS
SCATTERED SEVERE STORMS INTO THIS EVENING. PRECIPITABLE WATER VALUES
OF 1.5 INCHES OR GREATER ALSO SUPPORTS HEAVY RAINFALL WITH ANY
STORMS THAT DEVELOP. ADDITIONAL MCS DEVELOPMENT IS POSSIBLE LATER
TONIGHT...MOST LIKELY OVER EASTERN NEBRASKA/KANSAS...AND THIS SHOULD
TRACK TOWARD THE FORECAST AREA BY DAYBREAK.

DEPENDING ON HOW TONIGHT/S MCS SCENARIO PLAYS OUT...DIURNAL
CONVECTION DEVELOPMENT IS POSSIBLE AGAIN TUESDAY AFTERNOON/EVENING.
THE SAME GENERAL SCENARIO PLAYS OUT FOR OVERNIGHT TUESDAY INTO
WEDNESDAY...THOUGH THE PRECIPITATION WILL LIKELY MORE CLOSELY BE
TIED TO A FRONTAL BOUNDARY THAT WILL BE DRIVEN INTO THE REGION BY
LATE WEDNESDAY FROM A FAIRLY STRONG WAVE THAT WILL BEGIN TO TOP THE
FLAT MEAN EASTERN U.S. RIDGE.

THE CONTINUED WARM/HUMID AIR MASS THE NEXT COUPLE DAYS...WITH HIGHS
TEMPERATURES MAINLY IN THE 90S AND DEW POINTS MAINLY IN THE 70S...
SUGGESTS AFTERNOON HEAT INDICES COULD BE AROUND 100 DEGREES IF NOT A
BIT HIGHER. THIS WOULD BE SUPPORTIVE OF A HEAT ADVISORY IN MOST OF
THE FORECAST AREA. HOWEVER...DUE TO THE UNCERTAINTY WITH WHERE
STORMS WILL FORM AND THEIR OUTFLOW BOUNDARIES TRACK...DO NOT PLAN ON
INCLUDING ENTIRE FORECAST AREA AT THIS TIME. WILL ISSUE AN ADVISORY
FOR TUESDAY FOR LOCATIONS WELL TO THE SOUTH OF THE MAIN SURFACE
FRONT. IN ADDITION...ONGOING ADVISORY IN SOUTHEAST ILLINOIS WILL BE
ALLOWED TO RUN UNTIL ITS EXPIRATION THIS EVENING.

LONG TERM...THURSDAY THROUGH MONDAY...MODEL/ENSEMBLE AGREEMENT
INITIALLY STARTS OUT PRETTY GOOD...BUT SPREAD INCREASES
SIGNIFICANTLY FOR THE WEEKEND. PERSISTENT FRONTAL FRONTAL
BOUNDARY/BAROCLINIC ZONE SHOULD BE SOUTH OF THE FORECAST AREA BY
VERY EARLY IN THE PERIOD IN THE WAKE OF A FAIRLY STRONG UPPER WAVE.
THIS WILL ALLOW US TO STRING TOGETHER A FEW PERIODS OF DRY WEATHER
FOR THE FIRST TIME IN A WHILE...ALONG WITH SLIGHTLY LESS OPPRESSIVE
HEAT. FOR THE WEEKEND MOST MODEL ENSEMBLE MEANS SUGGEST THE FLAT
EASTERN U.S. WILL REDEVELOP WHICH WOULD PROBABLY PUSH THE LOW LEVEL
FRONTAL/BAROCLINIC ZONE BACK INTO THE REGION. HOWEVER...THE SPREAD
OF ENSEMBLE MEMBERS TRENDS PRETTY LARGE FOR THE WEEKEND...WITH SOME
SUGGESTING STRONG RIDGING AND OTHERS SUGGESTING THE PASSAGE OF A
STRONG WAVE. AVERAGING OUT THESE SOLUTIONS GIVES YOU THE FLAT RIDGE
OF THE ENSEMBLE MEAN...BUT CONFIDENCE IN ANY ONE SOLUTION IS LOW AT
THIS TIME. ALLOWED TEMPERATURES/HUMIDITY TO CLIMB AGAIN WITH RIDGING
SLIGHTLY FAVORED...BUT LEFT PRECIPITATION MENTION OUT FOR THE MOST
PART WHILE AWAITING A BETTER MODEL CONSENSUS.

BAK
&&

.AVIATION...
ISSUED 640 AM CDT MON JUN 21 2010

NUMEROUS SHOWERS AND THUNDERSTORMS EARLY THIS MORNING ACROSS THE
CENTRAL IL TERMINALS WILL LIFT NE OF I-74 BY MIDDAY. THESE QUICKLY
FORMED ALONG A WARM FRONT OVER CENTRAL IL AROUND 07Z/2 AM.
THUNDERSTORMS WILL PRODUCE WESTERLY WIND GUSTS OF 25 TO 35 KTS NEXT
HOUR OR TWO ESPECIALLY AT BMI...DEC AND CMI WITH HEAVY RAIN
REDUCING VISIBILITIES TO 1-2 MILES AND CEILINGS LOWERING TO 1-2K FT
AND FREQUENT LIGHTNING. VFR CONDITIONS SHOULD RETURN BY MIDDAY BUT
HAVE VCTS FROM MID AFTERNOON UNTIL SUNSET DUE TO OUTFLOW
BOUNDARIES INTERACTING WITH AN UNSTABLE TROPICAL AIR MASS IN
PLACE OVER CENTRAL IL. MCS TO MOVE EAST FROM IA ACROSS SOUTHERN
WI/NORTHERN IL OVERNIGHT. SOUTHERN EDGE OF CONVECTION COULD GET AS
FAR SOUTH AS I-74 LATER TONIGHT AND HAVE VCTS AT PIA...BMI AND CMI
AFTER 09Z/3 AM. WARM FRONT OVER CENTRAL IL LIFTING NORTHWARD INTO
NORTHERN IL TONIGHT WILL GIVE SOUTH WINDS 5-10 KTS OVER CENTRAL IL
BUT GUSTY NEAR THUNDERSTORMS.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ061>063-066>068-
071>073.

HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR ILZ061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jun 21, 3:02 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT MON JUN 21 2010

ILZ027>031-036-037-040-041-221200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
402 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TONIGHT WITH GUSTY WINDS THE MAIN
THREAT. HEAVY RAINS OVER A VERY SATURATED GROUND FROM THE 5 TO 10
INCHES OF RAIN RECEIVED THE PAST COUPLE OF WEEKS COULD LEAD TO
FLASH FLOODING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. MINOR FLOODING WILL
CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE MORE DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE
CONTINUES TO BE A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 DEGREES...
EACH AFTERNOON THROUGH WEDNESDAY AND POSSIBLY TOP 100 DEGREES
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ038-042>057-221200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION-
402 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT
LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND
FREQUENT LIGHTNING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING
IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND
MONTICELLO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE
IS A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT
LIGHTNING WILL ALSO BE POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 105 DEGREES...
EACH AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ061>063-221200-
CLARK-CUMBERLAND-SHELBY-
402 PM CDT MON JUN 21 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT
LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND
FREQUENT LIGHTNING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING
IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND
MONTICELLO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE
IS A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT
LIGHTNING WILL ALSO BE POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 105 DEGREES...
EACH AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ066>068-071>073-221200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
402 PM CDT MON JUN 21 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE STORMS. THE PRIMARY THREAT FROM THESE STORMS WILL
BE FROM DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS AND FREQUENT
LIGHTNING ARE ALSO POSSIBLE.

EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER
THE NEXT SEVERAL DAYS. FLOODING IS ALSO EXPECTED ALONG THE LITTLE
WABASH RIVER BY CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A DAILY THREAT FOR THUNDERSTORMS THROUGH THURSDAY.
AT THIS TIME...IT APPEARS WEDNESDAY NIGHT WILL HAVE THE BEST
CHANCE OF SEVERE WEATHER IN SOUTHEAST ILLINOIS.

AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105
DEGREES THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

GOETSCH

In the hours before

Special weather statement, Jun 21, 12:45 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT MON JUN 21 2010

ILZ036-037-041-042-048-211945-
FULTON-LOGAN-MASON-MENARD-TAZEWELL-
145 PM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ALERT FOR MASON...NORTHEASTERN MENARD...
NORTHWESTERN LOGAN...SOUTHEASTERN FULTON AND SOUTHWESTERN TAZEWELL
COUNTIES UNTIL 245 PM CDT...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEWISTOWN TO HAVANA
TO BATH...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  EASTON...
  MANITO...
  MASON CITY...
  SAN JOSE...

OTHER LOCATIONS AFFECTED INCLUDE...CHATAUQUA PARK...BRYANT...
LIVERPOOL...LITTLE AMERICA...DUNFERMLINE AND TOPEKA.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4051 8976 4031 8959 4013 8960 4018 9019
      4035 9014 4048 9024
TIME...MOT...LOC 1846Z 267DEG 31KT 4044 9010 4036 9001
          4019 9008

GOETSCH
Local storm report, Jun 21, 1:28 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HEAVY RAIN       HAVANA                  40.30N 90.06W
06/21/2010  M0.55 INCH       MASON              IL   CO-OP OBSERVER

            RAINFALL TOTAL IN 30 MINUTES.

&&

JRP

The radar

The Chicago radar (KLOT), 127 km away, was scanning. The volume nearest the first event began at 23:19 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 4 flash flood, 2 tornado, 2 hail. Local standard time, as filed.

Tornado, Vermilion

When
June 21, 5:22 PM CST to 5:23 PM CST
Where
Vermilion County, 1.67 mi WNW of East Lynn to 1.34 mi WNW of East Lynn
Rating
EF0
Path length
0.4 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
40.480, -87.809

A tornado briefly touched down in a field. No damage was reported.

Tornado, Vermilion

When
June 21, 6:02 PM CST to 6:04 PM CST
Where
Vermilion County, 2.79 mi WNW of Rossville to 2.34 mi NW of Rossville
Rating
EF0
Path length
0.6 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
40.402, -87.714

A tornado briefly touched down in a field. No damage was reported.

Flash Flood, Vermilion

When
June 21, 7:45 PM CST to June 22, 12:30 AM CST
Where
Vermilion County, 1.36 mi NNW of East Lynn to 2.43 mi SSE of East Lynn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.488, -87.791

Very heavy rain produced flash flooding in a small part of northeast Vermilion County. Around 2.00 of rain was reported in one hour, which resulted in the flooding of many roads from Hoopeston to the Indiana border.

Hail, Vermilion

When
June 21, 8:30 PM CST
Where
Vermilion County, Indianola
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.930, -87.730

Thunderstorm Wind, Vermilion

When
June 21, 8:35 PM CST
Where
Vermilion County, 1 mi W of Ridge Farm
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
39.900, -87.669

Thunderstorm Wind, Fulton

When
June 21, 9:02 PM CST
Where
Fulton County, Norris
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
40.630, -90.030

Numerous large tree limbs were blown down.

Hail, Fulton

When
June 21, 9:31 PM CST
Where
Fulton County, 3 mi N of Lewistown
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.443, -90.150

Thunderstorm Wind, McLean

When
June 21, 10:07 PM CST
Where
McLean County, Normal
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.520, -89.000

Large tree limbs were blown down.

Thunderstorm Wind, McLean

When
June 21, 10:30 PM CST
Where
McLean County, 2.82 mi S of Ellsworth
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.410, -88.730

Power lines were blown down at Moraine View State Park.

Thunderstorm Wind, Vermilion

When
June 21, 11:50 PM CST
Where
Vermilion County, Danville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.130, -87.620

A large tree was blown down.

Thunderstorm Wind, Vermilion

When
June 21, 11:55 PM CST
Where
Vermilion County, Georgetown
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.980, -87.630

Power lines were blown down.

Thunderstorm Wind, Vermilion

When
June 21, 11:55 PM CST
Where
Vermilion County, Danville
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.130, -87.620

Numerous power lines were blown down.

Thunderstorm Wind, Vermilion

When
June 21, 11:55 PM CST
Where
Vermilion County, Westville
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.030, -87.630

Numerous power lines were blown down.

Thunderstorm Wind, Vermilion

When
June 21, 11:55 PM CST
Where
Vermilion County, Tilton
Measured
61 kt (70 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
40.100, -87.630

Numerous power lines were blown down.

Flash Flood, Vermilion

When
June 22, 12:15 AM CST to 2:30 AM CST
Where
Vermilion County, 1.95 mi WNW of Allerton to 3.19 mi S of Allerton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.935, -87.881

Two rounds of heavy rain, measuring around 1.50 each time, resulted in flash flooding across a small part of southern Vermilion County. Most rural roads were impassable due to the flooding. In the town Indianola, the water was nearly 15 inches deep in spots.

Flash Flood, Edgar

When
June 22, 12:15 AM CST to 2:30 AM CST
Where
Edgar County, 1.62 mi NE of Palermo to 1.03 mi SW of Melwood
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.884, -87.855

Two rounds of heavy rain, measuring around 1.50 each time, resulted in flash flooding across a small part of northern Edgar County. Most rural roads were impassable due to the flooding. Several locations along U.S. Highway 36 and Illinois Route 1 were also closed due to the flooding.

Thunderstorm Wind, Schuyler

When
June 22, 12:30 AM CST to 12:35 AM CST
Where
Schuyler County, 1.13 mi E of Rushville to 0.21 mi ENE of Rushville Arpt
Measured
81 kt (93 mph) measured gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.121, -90.549

Many trees, tree limbs, and power lines were blown down.

Thunderstorm Wind, Cass

When
June 22, 12:55 AM CST to 1:00 AM CST
Where
Cass County, 0.89 mi WSW of Beardstown to 0.93 mi ESE of Beardstown
Measured
87 kt (100 mph) measured gust
Property damage
$3.5 million
Reported by
Newspaper
Coordinates
40.014, -90.445

Numerous large trees were uprooted, and many large tree branches and power lines were downed. Thirty nine structures sustained damage and most needed repairs to be returned to a habitable state. These structures included single and multiple family homes, mobile homes, and businesses. Three structures were a total loss.

Flash Flood, Schuyler

When
June 22, 1:15 AM CST to 5:00 AM CST
Where
Schuyler County, 4.52 mi W of Birmingham to 2.97 mi SSW of Huntsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.280, -90.905

Heavy rain, with accumulations of 1.50 to 2.00 in an hour, resulted in extensive flash flooding of numerous rural roads in nearly all of the county. Several small bridgesand culverts were closed to traffic due to water flowing over them from nearby creeks and drainage ditches.

Thunderstorm Wind, Menard

When
June 22, 1:30 AM CST
Where
Menard County, 3 mi SSW of Petersburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.980, -89.872

A tree was blown down.

Thunderstorm Wind, Sangamon

When
June 22, 1:35 AM CST
Where
Sangamon County, Springfield
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.800, -89.650

A few trees were blown down.

Thunderstorm Wind, Menard

When
June 22, 1:45 AM CST
Where
Menard County, Athens
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.950, -89.730

Thunderstorm Wind, Sangamon

When
June 22, 1:51 AM CST
Where
Sangamon County, Southern View
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.750, -89.650

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyThe tornado archive for Illinois, 2010Warnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243259, 243258, 246506, 243254, 243334, 243328, 243253, 243326, 243325, 243260, 243313, 243316, 243318, 243319, 246518, 246521, 243308, 243268, 246512, 243337, 243262, 243330, 243333.